Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 45, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Aug 30, 2012, 10:54 AM CDT for Leake County, Mississippi. It took effect at Aug 31, 2012, 4:51 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 30, 2012, 10:54 AM CDT (15:54 UTC)
- In effect from
- Aug 31, 2012, 4:51 PM CDT
- Expired
- Aug 30, 2012, 8:27 PM CDT
- In force
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tuscolameta Creek at Walnut Grove (WTGM6). The gauge peaked at 18.70 ft at Aug 31, 2012, 8:00 PM CDT.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 31.5 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02483000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
448
WGUS44 KJAN 301554
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1054 AM CDT THU AUG 30 2012
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 48 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC079-312154-
/O.NEW.KJAN.FL.W.0045.120831T2151Z-120903T0524Z/
/WTGM6.1.ER.120831T2151Z.120901T1800Z.120902T1424Z.NO/
1054 AM CDT THU AUG 30 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE TUSCOLAMETA CREEK AT WALNUT GROVE
* FROM FRIDAY AFTERNOON TO LATE SUNDAY NIGHT.
* AT 10:00 AM THURSDAY THE STAGE WAS 12.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW
AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 26.5 FEET BY EARLY
SATURDAY AFTERNOON.
* IMPACT...AT 27.0 FEET...AGRICULTURAL LAND ALONG THE RIVER IS
FLOODING.
* IMPACT...AT 25.0 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND
NEAR THE RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
TUSCOLAMETA CREEK
WALNUT GROVE 25 12.5 THU 10 AM 21.4 26.4 25.6 26.5 01 PM 09/01
$$1 follow-up statement
430
WGUS84 KJAN 310127
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
827 PM CDT THU AUG 30 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC079-310157-
/O.CAN.KJAN.FL.W.0045.000000T0000Z-120903T0524Z/
/WTGM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
827 PM CDT THU AUG 30 2012
THE FLOOD WARNING IS CANCELLED FOR
THE TUSCOLAMETA CREEK AT WALNUT GROVE.
* AT 8:00 PM THURSDAY THE STAGE WAS 15.5 FEET.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 24.0 FEET
EARLY SATURDAY MORNING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
TUSCOLAMETA CREEK
WALNUT GROVE 25 15.5 THU 08 PM 20.5 24.0 23.0 24.0 01 AM 09/01
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Aug 30, 9:45 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 30, 9:45 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
945 AM CDT THU AUG 30 2012
.UPDATE...LATEST SATELLITE AND NHC ANALYSIS SHOWS TROPICAL STORM ISSAC
SOUTH OF MONROE LA. AREA RADAR CONTINUE TO SHOW STRONG
SPIRAL BANDS PUSHING NORTH ACROSS THE REGION. THE SPIRAL BANDS HAVE CAUSED
NUMEROUS FLASH FLOOD REPORTS ACROSS THE SOUTHERN PORTION OF CENTRAL
MISSISSIPPI. MESO ANALYSIS SHOWS SOME DRY AIR IN RADAR IMAGERY FILTERING
IN AROUND THE SPIRAL BANDS...WHICH WILL AID IN TORNADIC POTENTIAL. A GOOD
MARINE LAYER WAS NOTED ON THE COAST WITH CAPES OF AROUND 1500. WITH SOME
BREAKS IN CLOUD COVER THIS INSTABILITY WILL PUSH ACROSS THE REGION
AND AID IN SOME TORNADO POTENTIAL COMBINED WITH STRONG SHEAR FROM
ISSAC. IT LOOKS LIKE THE BEST TORNADO POTENTIAL WILL BE ALONG AND
EAST OF 55. WILL KEEP THE CURRENT FORECAST FOR THIS AFTERNOON WITH
CONVECTIVE POTENTIAL EAST OF THE MS RIVER. WILL ALLOW THE TROPICAL
STORM WARNING TO EXPIRE EAST OF 55 FOR THIS AFTERNOON AND WILL LET
THE TROPICAL WARNING WEST OF 55 EXPIRE AT 4 PM. THIS WILL BE REPLACED
BY A WIND ADVISORY EXTENDING FROM THE NORTHWEST DELTA DOWN THROUGH
I-55 FOR THIS AFTERNOON...WHICH WILL EXPIRE AT 4 PM.
ON A SIDE NOTE HERE IS SOME OF THE HIGHEST STORM TOTAL RAINFALL
AMOUNTS./17
MARION RAWS/COLUMBIA 15.02
SUMRALL 10.39
BROOKLYN 1S 10.18
HATTIESBURG 5SW 10.09
PURVIS 2N 9.68
QUITMAN 2E 8.58
DRY CREEK WATER PARK 7.88
BAY SPRINGS 6.98
LAUREL 6.96
HATTIESBURG CHAIN AP 6.87
MEADVILLE 6.51
SOUTH HATTIESBURG 6.47
PRENTISS 6.24
MEADVILLE 5SE 6.19
./PREVIOUS DISCUSSION...455 AM CDT THU AUG 30 2012
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...TROPICAL STORM ISAAC PER
THE LATEST NHC ADVISORY...IS CURRENTLY CENTERED ABOUT 55 MILES
SOUTHEAST OF ALEXANDRIA LOUISIANA AND IS MOVING NORTHWEST AT 8 MPH
THIS MORNING. HEAVY RAIN AND HIGH WINDS ASSOCIATED WITH ISAAC HAVE
CONTINUED TO PELT MUCH OF THE CWA OVERNIGHT AND INTO THIS MORNING.
THIS HAS RESULTED IN NUMEROUS REPORTS OF FLOODING...ALONG WITH
DOWNED TREES AND POWERLINES...PARTICULARLY ACROSS THE CENTRAL AND
SOUTHERN PARTS OF THE FORECAST AREA. ISAAC IS EXPECTED TO REMAIN ON
HIS NORTHWEST TREK OVER THE NEXT 48 HOURS WHILE GRADUALLY
WEAKENING...BUT CONTINUING TO PLAGUE THE FORECAST AREA WITH GUSTY
WINDS AND AN OVER-ABUNDANCE OF RAIN IN THE PROCESS.
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR A LARGE PORTION OF THE CWA
FOR TODAY INTO TONIGHT. THE ONLY LOCATIONS NOT IN THIS WATCH IS THE
THE GOLDEN TRIANGLE REGION. WITH AN ADDITIONAL 5 INCHES OF RAIN
POSSIBLE TODAY WITHIN THE WATCH AREA...ON TOP OF WHAT'S ALREADY
FALLEN OVER THE REGION THE PAST 24 HOURS...FLOODING WILL CONTINUE TO
BE A MAJOR CONCERN ACROSS MOST OF THE REGION. ALSO...GUSTY WINDS
WILL CONTINUE AREAWIDE TODAY...WITH THE STRONGEST WINDS EXPECTED
OVER SOUTHWEST AND WEST CENTRAL PORTIONS OF THE REGION CLOSER TO THE
CENTER OF ISAAC. THIS WILL CONTINUE TO RESULT IN NUMEROUS DOWNED
TREES ALONG WITH SOME POWER OUTAGES AND TRAVEL ISSUES AS SOME TREES
AND LIMBS COULD FALL ONTO POWERLINES IN ACROSS AREA ROADS.
ANOTHER ISSUE THAT WE'LL HAVE TO KEEP A VERY CLOSE EYE ON TODAY...
PARTICULARLY DURING THE LATE MORNING AND AFTERNOON HOURS...WILL BE
THE INCREASING POTENTIAL FOR TORNADOES SPINNING UP IN ISAAC OUTER
RAINBANDS AS THEY LIFT NORTHWARD OVER CENTRAL AND EASTERN PORTIONS
OF THE CWA. SLIGHTLY DRIER AIR ALOFT WILL WORK IT'S WAY NORTH OVER
THE CENTRAL AND EASTERN PORTIONS OF THE AREA THROUGH THE MORNING
RESULTING IN SOME SLIGHTLY COOLER LOW AND MID LEVELS TEMPS TODAY.
THIS COUPLED WITH DAYTIME HEATING WILL RESULT IN INCREASED
INSTABILITY...CAPE VALUES BETWEEN 1000-1500 J/KG...THIS AFTERNOON
CAUSING A BIT MORE IN THE WAY OF INCREASED CONVECTION WITHIN ISAAC'S
RAINBANDS. THIS COUPLED WITH SUFFICIENT DEEP-LAYER WIND SHEAR OVER
THE REGION...IS EXPECTED TO CAUSE AN ENHANCED RISK FOR TORNADOES
TODAY. THIS RISK CURRENTLY LOOKS TO BE GREATEST OVER AREAS ALONG
AND EAST OF A BROOKHAVEN TO GREENVILLE LINE.
FRIDAY INTO FRIDAY NIGHT...CONDITIONS WILL GRADUALLY IMPROVE THROUGH
THE PERIOD AS ISAAC IS EXPECTED TO WEAKEN TO A TROPICAL DEPRESSION
AND EVENTUALLY A REMNANT LOW AS HE CONTINUES NORTHWARD INTO WESTERN
ARKANSAS. WINDS WILL REMAIN BREEZY THROUGH THE PERIOD...WITH DECENT
RAIN CHANCES AS PLENTY OF MOISTURE WILL REMAIN OVER THE REGION IN
ISAAC'S WAKE. /19/
.LONG TERM...SATURDAY THROUGH THURSDAY...THE CHANCE OF RAIN WILL
CONTINUE THIS WEEKEND BY DRIER WEATHER LOOKS TO BE IN STORE FOR MUCH
OF NEXT WEEK. COME SATURDAY MORNING THE REMNANTS OF ISAAC IS
EXPECTED TO BE MOVING EAST NORTHEAST OVER THE MID MISSISSIPPI VALLEY
WITH ASSOCIATED TROUGHING SAGGING INTO NORTHERN MISSISSIPPI. RIDGES
SURFACE AND ALOFT WILL BE ACROSS THE SOUTHEAST STATES NOSING ACROSS
THE SOUTHERN PORTIONS OF OUR CWA. A VERY MOIST AIRMASS WILL STILL BE
IN PLACE OVER OUR CWA WITH PWS ABOVE TWO INCHES. THIS COMBINED WITH
DAYTIME HEATING SHOULD RESULT IN SCATTERED STORMS DURING THE
AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. ABOVE NORMAL
TEMPERATURES WILL MAKE A RETURN WITH SITES TOPPING OUT IN THE LOW TO
MID 90S. MID LEVEL TROUGHING ASSOCIATED WITH THE REMNANTS OF ISSAC
WILL STILL BE OVER NORTHERN MISSISSIPPI SUNDAY WHILE THE MID LEVEL
RIDGE SHIFTS WEST. LOWER HEIGHTS COMBINED WITH OUR MOIST AIRMASS AND
DAYTIME HEATING SHOULD LEAD TO AT LEAST SCATTERED DIURNALLY DRIVEN
CONVECTION AGAIN SUNDAY. DRIER WEATHER IS EXPECTED MONDAY AND
TUESDAY. THE GFS IS FASTER THAN THE ECMWF WITH A WEAK COLD FRONT
ACROSS THE PLAINS TUESDAY. THE GFS DROPS THIS FRONT IN OUR CWA
TUESDAY NIGHT AND DRIVES IT TO THE GULF COAST BY NOON WEDNESDAY...
GENERATING PCPN OVER OUR CWA TUESDAY INTO WEDNESDAY. THE ECMWF DOES
DROP THE FRONT INTO OUR CWA WEDNESDAY AND STALLS IT ACROSS OUR AREA
BY WEDNESDAY EVENING WITH PCPN BACK ACROSS OUR CWA WEDNESDAY. BOTH
MODELS ARE IN DECENT AGREEMENT THAT A 1020MB HIGH WILL MOVE OVER THE
MID MISSISSIPPI VALLEY BY THURSDAY MORNING PUSHING THE FRONTAL
BOUNDARY FARTHER SOUTH AND BRINGING DRIER AIR INTO OUR CWA. /22/
&&
AVIATION...
THE RAIN BANDS OF TROPICAL STORM ISAAC WILL CONTINUE TO SPIRAL
ACROSS THE AREA TODAY. THE BANDS WILL SLOWLY DIMINISH THROUGHOUT THE
FORECAST PERIOD AS ISAAC CONTINUES TO MOVE TO THE NORTHWEST. WITHIN
THESE RAIN BANDS EXPECT GUSTY WINDS FROM THE EAST AND SOUTHEAST.
WIND GUSTS COULD BE AS HIGH AS 40-45KTS IN THE SOUTHWEST AND UP TO
35-40KTS IN AREAS TO THE NORTH AND EAST. HEAVY RAIN WILL ALSO BE
ASSOCIATED WITH THESE BANDS. AT A MINIMUM...WIDESPREAD MVFR
CONDITIONS ARE EXPECTED TO PREVAIL...WITH LOCAL IFR CONDITIONS
EXPECTED AT TIMES THROUGHOUT THE FORECAST PERIOD. /19/10/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 85 74 88 74 / 100 56 57 30
MERIDIAN 86 73 89 73 / 100 54 57 24
VICKSBURG 84 77 89 75 / 100 65 53 32
HATTIESBURG 87 75 92 74 / 100 41 66 21
NATCHEZ 84 75 89 75 / 100 52 57 25
GREENVILLE 85 75 88 74 / 100 74 59 48
GREENWOOD 85 75 87 75 / 100 64 62 50
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ043>046-
048>066-072>074.
TROPICAL STORM WARNING FOR MSZ040-047>049-053>056-059>066-
072>074.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-034-035-
040>042-047.
WIND ADVISORY UNTIL 10 AM CDT THIS MORNING FOR MSZ044-045-
050>052-057-058.
WIND ADVISORY FROM 1 PM TO 4 PM CDT THIS AFTERNOON FOR MSZ018-
019-025-048-049-054-055-062-063.
WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ034>036-
041>043.
WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR MSZ037.
LA...TROPICAL STORM WARNING FOR LAZ007>009-015-016-023>026.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.
WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.
&&
17/19/22Hazardous weather outlook, Aug 30, 6:51 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 651 AM CDT THU AUG 30 2012 LAZ007>009-015-016-023>026-MSZ047>049-053>056-059>066-072>074- 311200- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN- CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 651 AM CDT THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AS TROPICAL STORM ISAAC CONTINUES TO SLOWLY MOVE NORTHWEST JUST WEST OF THE OUTLOOK AREA TODAY...EXPECT WINDS UP TO TROPICAL STORM FORCE TO AFFECT MAINLY WEST CENTRAL AND SOUTHWESTERN PORTIONS OF THE ARKLAMISS. A TROPICAL STORM WARNING IS IN EFFECT FOR THESE LOCATIONS. OCCASIONAL WIND GUSTS ABOVE 40 MPH ARE EXPECTED IN THE WARNING AREA...ESPECIALLY THIS MORNING INTO EARLY THIS AFTERNOON. THIS COULD RESULT DOWNED TREES AND AT LEAST ISOLATED POWER OUTAGES AS TREES AND LIMBS COULD FALL ONTO POWER LINES. THE STRONGEST WINDS ARE ANTICIPATED IN PORTIONS OF SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA ALONG AND SOUTH OF INTERSTATE 20 WHERE GUSTS UP TO 50 ARE NOT OUT OF THE QUESTION THIS MORNING AS THE CENTER OF ISAAC PASSES JUST TO THE WEST OF THAT AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR HEAVY RAIN EXPECTED TO CONTINUE THROUGH TODAY. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE REGION BRINGING RAINFALL RATES OCCASIONALLY IN EXCESS OF AN INCH PER HOUR. FLOODING HAS ALREADY BEEN REPORTED OVER PORTIONS OF THE OUTLOOK AREA THIS MORNING...AND WILL CONTINUE AS BANDS OF HEAVY RAIN CONTINUE TO LIFT ACROSS EVENTUALLY RESULT IN FLASH FLOODING IN SOME AREAS. IN ADDITION...THE POTENTIAL FOR TORNADOES WILL ALSO EXIST ACROSS THE OUTLOOK AREA TODAY...ESPECIALLY FROM LATE THIS MORNING THROUGH THIS AFTERNOON. THIS RISK FOR TORNADOES WILL BE GREATEST OVER AREAS ALONG AND EAST OF A GREENVILLE TO BROOKHAVEN LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE REMNANTS OF ISAAC WILL BE PULLING AWAY FROM OUR REGION INTO NORTHERN ARKANSAS AND SOUTHERN MISSOURI THROUGH FRIDAY. LOCALLY HEAVY RAIN AND SOME GUSTY WINDS MAY PERSIST IN AT LEAST THE ARKLAMISS DELTA FRIDAY MORNING...BUT SHOULD DIMINISH A GREAT DEAL THROUGH THE DAY FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH AT LEAST TONIGHT. ARZ074-075-MSZ018-019-034>037-040>046-050>052-057-058-311200- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-WASHINGTON-HUMPHREYS-HOLMES- ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE- 651 AM CDT THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... AS TROPICAL STORM ISAAC CONTINUES TO MOVE SLOWLY NORTHWEST AWAY FROM THE COAST TODAY...EXPECT GUSTY WINDS TO CONTINUE TO AFFECT EXTREME SOUTHEAST ARKANSAS AND SOME CENTRAL PORTIONS OF THE ARKLAMISS REGION. A WIND ADVISORY IN IS IN EFFECT FOR THESE LOCATIONS...AND OCCASIONAL WIND GUSTS ABOVE 35 ARE POSSIBLE THROUGH AT LEAST LATE TODAY. A FEW DEAD OR WEAK TREES MAY BE BLOWN DOWN THROUGH THE COURSE OF TODAY...WITH SOME FALLING ONTO POWER LINES RESULTING IN POWER OUTAGES. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THESE AREAS AS HEAVY RAIN IS EXPECTED TO CONTINUE THROUGH TODAY. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE REGION BRINGING RAINFALL RATES OCCASIONALLY IN EXCESS OF AN INCH PER HOUR. THIS HEAVY RAIN WILL EVENTUALLY RESULT IN FLASH FLOODING POTENTIAL. IN ADDITION...THE POTENTIAL FOR TORNADOES WILL ALSO EXIST ACROSS THE OUTLOOK AREA TODAY...ESPECIALLY FROM LATE THIS MORNING THROUGH THIS AFTERNOON. THIS RISK FOR TORNADOES WILL BE GREATEST OVER AREAS ALONG AND EAST OF A GREENVILLE TO BROOKHAVEN LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE REMNANTS OF ISAAC WILL BE PULLING AWAY FROM OUR REGION INTO NORTHERN ARKANSAS AND SOUTHERN MISSOURI TOMORROW NIGHT INTO FRIDAY. LOCALLY HEAVY RAIN AND SOME GUSTY WINDS MAY PERSIST IN AT LEAST THE ARKLAMISS DELTA THURSDAY EVENING...BUT SHOULD BE DIMINISHING A GREAT DEAL BY FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH AT LEAST TONIGHT. MSZ025>033-038-039-311200- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WINSTON-NOXUBEE- 651 AM CDT THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MISSISSIPPI...INCLUDING THE GOLDEN TRIANGLE AREA. .DAY ONE...TODAY AND TONIGHT... AS TROPICAL STORM ISAAC CONTINUES SLOWLY MORNING NORTHWEST AWAY FROM THE COAST TODAY...EXPECT LOCALLY HEAVY RAINS TO GRADUALLY INCREASE OVER NORTH CENTRAL PORTIONS OF MISSISSIPPI...MAINLY ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE REGION MORE FREQUENTLY TODAY. THIS HEAVY RAIN MAY EVENTUALLY RESULT IN THE PONDING OF WATER ON ROADS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS THROUGH TODAY. IN ADDITION...THE POTENTIAL FOR TORNADOES WILL ALSO EXIST ACROSS THE OUTLOOK AREA TODAY...ESPECIALLY FROM LATE THIS MORNING THROUGH THIS AFTERNOON. THIS RISK FOR TORNADOES WILL BE GREATEST OVER AREAS ALONG AND EAST OF A GREENVILLE TO BROOKHAVEN LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
In the hours before
Local storm report, Aug 30, 9:57 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
957 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM FLASH FLOOD MERIDIAN 32.38N 88.71W
08/30/2012 LAUDERDALE MS EMERGENCY MNGR
REPORTS OF FLOODING AT THE INTERSECTION OF 14TH STREET
AND 24TH AVENUE.
&&
DCOXLocal storm report, Aug 30, 9:59 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
959 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM TROPICAL STORM NEWTON 32.32N 89.16W
08/30/2012 NEWTON MS EMERGENCY MNGR
SCATTERED TREES DOWN ACROSS THE COUNTY
&&
WILSONLocal storm report, Aug 30, 10:04 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1004 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLASH FLOOD MERIDIAN 32.38N 88.71W
08/30/2012 LAUDERDALE MS AMATEUR RADIO
REPORTS OF FLOODING AT THE INTERSECTION OF 45TH AVENUE
AND 11TH STREET AND ALSO ON 5TH STREET NEAR 29TH AVENUE.
&&
DCOXLocal storm report, Aug 30, 10:13 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM TROPICAL STORM BROOKHAVEN 31.58N 90.45W
08/30/2012 LINCOLN MS EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN IN BROOKHAVEN AND
THROUGHOUT THE COUNTY. 180 ROADS ARE BLOCKED BY TREES AND
POWERLINES AND 30 HOMES HAVE HAD TREES FALL ON THEM.
AROUND 12,000 RESIDENTS ARE WITHOUT POWER.
&&
DCOXLocal storm report, Aug 30, 10:27 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1027 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD COLUMBIA 31.26N 89.83W
08/30/2012 MARION MS EMERGENCY MNGR
AN UNKNOWN NUMBER OF HOMES HAVE FLOODED AROUND MARION
COUNTY. OVER 15 INCHES OF RAIN HAS BEEN REPORTED AT RAWS
SITE SOUTHWEST OF COLUMBIA.
&&
DCOXLocal storm report, Aug 30, 10:42 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1042 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM FLASH FLOOD LAUREL 31.69N 89.14W
08/30/2012 JONES MS EMERGENCY MNGR
REPORT THAT FLASH FLOODING OVERNIGHT HAS COLLAPSED THE
INTERSECTION OF SOUTH 14TH STREET AND QUEEN STREET IN
LAUREL.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:06 PM CDT | Special Weather Statement | JAN | Covington, Forrest, Jefferson Davis, Lamar, Lawrence, Lincoln and 1 more | 54 min |
| Aug 29, 9:28 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar | 6 hr |
| Aug 29, 9:35 PM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 6 hr |
| Aug 29, 10:15 PM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 5 hr |
| Aug 29, 11:13 PM CDT | Special Weather Statement | JAN | Copiah, Hinds, Jasper, Jones, Rankin, Simpson and 1 more | 57 min |
| Aug 30, 12:23 AM CDT | Flash Flood Warning | JAN | Jasper, Smith | 6 hr |
| Aug 30, 2:05 AM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 6 hr |
| Aug 30, 2:10 AM CDT | River Flood Warning | JAN | Jones | 6 days |
| Aug 30, 2:52 AM CDT | Flash Flood Warning | JAN | Clarke | 6 hr |
| Aug 30, 2:55 AM CDT | Tornado Warning | JAN | Clarke, Jasper | 29 min |
| Aug 30, 3:21 AM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar | 6 hr |
| Aug 30, 3:23 AM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Marion | 112 min |
| Aug 30, 3:29 AM CDT | Flash Flood Warning | JAN | Franklin, Lincoln | 6 hr |
| Aug 30, 5:06 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 24 min |
| Aug 30, 5:07 AM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lamar, Lawrence, Marion | 4 hr |
| Aug 30, 5:45 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 45 min |
| Aug 30, 6:40 AM CDT | Tornado Warning | JAN | Neshoba, Newton | 23 min |
| Aug 30, 6:52 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 53 min |
| Aug 30, 7:21 AM CDT | Flash Flood Warning | JAN | Lauderdale, Newton | 6 hr |
| Aug 30, 7:35 AM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 6 hr |
| Aug 30, 7:37 AM CDT | Tornado Warning | JAN | Clarke | 29 min |
| Aug 30, 7:41 AM CDT | Tornado Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 27 min |
| Aug 30, 8:09 AM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 5 hr |
| Aug 30, 8:29 AM CDT | Tornado Warning | JAN | Clarke | 46 min |
| Aug 30, 8:37 AM CDT | Flash Flood Warning | JAN | Clarke | 5 hr |
| Aug 30, 8:57 AM CDT | Flash Flood Warning | JAN | Lamar, Marion | 4 hr |
| Aug 30, 9:10 AM CDT | Tornado Warning | JAN | Covington, Forrest, Jones, Lamar | 36 min |
| Aug 30, 9:14 AM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence | 4 hr |
| Aug 30, 9:36 AM CDT | Tornado Warning | JAN | Clarke | 39 min |
| Aug 30, 9:41 AM CDT | Flash Flood Warning | JAN | Lincoln | 4 hr |
| Aug 30, 10:12 AM CDT | River Flood Warning | JAN | Attala, Holmes | 12 hr |
| Aug 30, 10:14 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 46 min |
| Aug 30, 10:21 AM CDT | River Flood Warning | JAN | Covington, Forrest | 47 hr |
| Aug 30, 10:24 AM CDT | River Flood Warning | JAN | Clarke | 34 hr |
| Aug 30, 10:36 AM CDT | Flash Flood Warning | JAN | Forrest | 3 hr |
| Aug 30, 11:28 AM CDT | Flash Flood Warning | JAN | Jones | 107 min |
| Aug 30, 11:30 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 10 hr |
| Aug 30, 11:30 AM CDT | River Flood Warning | JAN | Lawrence | 4 days |
| Aug 30, 11:30 AM CDT | River Flood Warning | JAN | Marion | 56 hr |
| Aug 30, 11:30 AM CDT | River Flood Warning | JAN | Simpson | 10 hr |
| Aug 30, 12:37 PM CDT | Areal Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Lawrence and 1 more | 12 hr |
| Aug 30, 12:57 PM CDT | Areal Flood Warning | JAN | Copiah, Hinds, Lincoln, Rankin, Simpson | 12 hr |
| Aug 30, 1:38 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 34 min |
| Aug 30, 3:37 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 5 hr |
| Aug 30, 4:53 PM CDT | Flash Flood Warning | JAN | Washington | 112 min |
| Aug 30, 4:57 PM CDT | Flash Flood Warning | JAN | Jones | 3 hr |
| Aug 30, 5:16 PM CDT | Tornado Warning | JAN | Forrest | 14 min |
| Aug 30, 6:25 PM CDT | Areal Flood Warning | JAN | Lauderdale | 8 hr |
| Aug 30, 6:39 PM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 111 min |
| Aug 30, 6:50 PM CDT | Special Weather Statement | JAN | Claiborne, Warren | 45 min |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.